Alert archive / Nebraska / High Wind Warnings in 2006

High Wind Warning 1, NWS Hastings, NE

April 2, 20065 counties in Kansas; 6 counties in Nebraska

NWS Hastings, NE issued this high wind warning at Apr 2, 2006, 2:11 PM CDT for 5 counties in Kansas; 6 counties in Nebraska. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 2:11 PM CDT (19:11 UTC)
Expired
Apr 2, 2006, 7:36 PM CDT
In force
5 hr
Issued by
NWS Hastings, NE

Counties Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Dawson County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Harlan County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 77 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1841 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 021911
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
211 PM CDT SUN APR 2 2006

KSZ005-006-017>019-NEZ060-072-073-082>084-030200-
/O.UPG.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/
/O.NEW.KGID.HW.W.0001.060402T1911Z-060403T0200Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS-
HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...ELWOOD...
HOLDREGE...BEAVER CITY...ALMA...FRANKLIN
211 PM CDT SUN APR 2 2006

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 

SUSTAINED WEST NORTHWEST WINDS OF 40 MPH...WITH GUSTS TO NEAR 60 
MPH...WILL CONTINUE INTO THE EARLY EVENING HOURS. A HIGH WIND
WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR
OCCURRING.

THE WINDS WILL DROP BELOW WARNING CRITERIA BY 9 PM. 

$$

KSZ007-NEZ039>041-046>049-061>064-074>077-085>087-030200-
/O.CON.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/
JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-
HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...MANKATO...ORD...GREELEY...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...
GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
211 PM CDT SUN APR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

SUSTAINED WEST NORTHWEST WINDS AROUND 30 MPH...WILL GUST OVER
40 MPH AT TIMES THROUGH EARLY EVENING. THE WINDS WILL DROP BELOW
ADVISORY CRITERIA BY 9 PM.  

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS73 KGID 030036 AAA
NPWGID

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
736 PM CDT SUN APR 2 2006

KSZ005-006-017>019-NEZ060-072-073-082>084-030145-
/O.CAN.KGID.HW.W.0001.000000T0000Z-060403T0200Z/
PHILLIPS-SMITH-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-FURNAS-
HARLAN-FRANKLIN-
INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...
PLAINVILLE...STOCKTON...OSBORNE...BELOIT...LEXINGTON...ELWOOD...
HOLDREGE...BEAVER CITY...ALMA...FRANKLIN
736 PM CDT SUN APR 2 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE HIGH
WIND WARNING. WIND SPEEDS HAVE DECREASED OVER THE LAST FEW HOURS
AND WILL NO LONGER REACH WARNING CRITERIA. NORTHWEST WINDS OF 20
TO 30 MPH CAN STILL BE EXPECTED THROUGH THIS EVENING BEFORE
DECREASING DOWN INTO THE 10 TO 20 MPH RANGE AFTER MIDNIGHT.

$$

KSZ007-NEZ039>041-046>049-061>064-074>077-085>087-030145-
/O.CAN.KGID.WI.Y.0010.000000T0000Z-060403T0200Z/
JEWELL-VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-
HALL-HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-
THAYER-
INCLUDING THE CITIES OF...MANKATO...ORD...GREELEY...FULLERTON...
LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...KEARNEY...
GRAND ISLAND...AURORA...YORK...MINDEN...HASTINGS...CLAY CENTER...
GENEVA...RED CLOUD...SUPERIOR...NELSON...HEBRON
736 PM CDT SUN APR 2 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND
ADVISORY. WIND SPEEDS HAVE DECREASED OVER THE LAST FEW HOURS
AND WILL NO LONGER REACH ADVISORY CRITERIA. NORTHWEST WINDS OF 20 TO 30
MPH CAN STILL BE EXPECTED THROUGH THIS EVENING BEFORE DECREASING
DOWN INTO THE 10 TO 20 MPH RANGE AFTER MIDNIGHT.

$$

WESELY

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this high wind warning went out at Apr 2, 12:20 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 2, 12:20 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
1220 PM CDT SUN APR 2 2006

.UPDATE...CLEANED THINGS UP AGAIN TO REMOVE PRECIPITATION EASTERN
ZONES EARLY THIS AFTERNOON...AND FOR MORE SUNSHINE AND WIND.
INCREASED SPEEDS TO AROUND 35 MPH WITH GUSTS TO 50 MPH. HIGH WIND
BORDERLINE EVENT.

&&

.PREV DISCUSSION...MAIN CONCERNS THIS MORNING WILL BE WHEN THE
SHOWERS AND THUNDERSTORMS END THIS MORNING AND WINDY CONDITIONS
TODAY.

A FEW THUNDERSTORMS CONTINUE TO DEVELOP ALONG AN OUTFLOW BOUNDARY
THAT IS MOVING THROUGH THE FORECAST AREA EARLY THIS MORNING. ONCE
THESE THUNDERSTORMS MOVE OUT OF THE AREA...THAT SHOULD BE THE END.
DRIER AIR GETS PULLED INTO THE SYSTEM AND CUTS OFF THE MOISTURE.
CLOUDS WILL PROBABLY LINGER A LITTLE LONGER...AT LEAST UNTIL THE
UPPER TROUGH MOVES TO THE EAST.

THERE IS SIGNIFICANT SUBSIDENCE BEHIND THE UPPER TROUGH AND FAIRLY
STRONG WINDS AT 850MB. LAPSE RATES FROM 850 TO 900MB ARE GREATER
THAN 8 DEG C AND SHOULD ALLOW FOR THOROUGH MIXING OF THE WINDS ALOFT
TO THE SURFACE. EXPECT WINDS TO REACH ADVISORY CRITERIA THIS MORNING
AND CONTINUE INTO THIS EVENING. BY SUNSET THE WINDS ARE A LITTLE
LIGHTER AT 850MB BUT THAT IS WHEN THE SUBSIDENCE IS THE BEST.

BY MONDAY AN UPPER RIDGE IS BUILDING IN THE WEST AND SURFACE HIGH
PRESSURE BUILDS INTO THE CENTRAL PLAINS AGAIN. THE RIDGE AND SURFACE
HIGH CONTROL THE WEATHER EARLY IN THE WEEK.

BY WEDNESDAY ANOTHER LOW PRESSURE SYSTEM WILL BRING ANOTHER CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE AREA THAT CONTINUES THROUGH
THURSDAY NIGHT. HIGH PRESSURE TAKES CONTROL AGAIN GOING INTO THE
WEEKEND. MADE NO CHANGES TO WEDNESDAY AND BEYOND.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING
     FOR NEZ039-NEZ040-NEZ041-NEZ046-NEZ047-NEZ048-NEZ049-NEZ060-
     NEZ061-NEZ062-NEZ063-NEZ064-NEZ072-NEZ073-NEZ074-NEZ075-
     NEZ076-NEZ077-NEZ082-NEZ083-NEZ084-NEZ085-NEZ086-NEZ087.

KS...WIND ADVISORY FROM 7 AM THIS MORNING TO 9 PM CDT THIS EVENING
     FOR KSZ005-KSZ006-KSZ007-KSZ017-KSZ018-KSZ019.

&&

JCB/MLM
Hazardous weather outlook, Apr 2, 11:37 AM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1137 AM CDT SUN APR 2 2006

NEZ039>041-046>049-061>064-074>077-084>087-031200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-BUFFALO-HALL-
HAMILTON-YORK-KEARNEY-ADAMS-CLAY-FILLMORE-FRANKLIN-WEBSTER-
NUCKOLLS-THAYER-
1137 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO 45 MPH...
WILL CONTINUE INTO THIS EVENING. A WIND ADVISORY IS POSTED
THROUGH 9 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY.
SUBSEQUENT OUTLOOKS WILL BE UPDATED TO REFLECT THE POTENTIAL
FOR ANY HAZARDOUS WEATHER AS THAT TIME NEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

KSZ005>007-017>019-NEZ060-072-073-082-083-031200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-GOSPER-PHELPS-
FURNAS-HARLAN-
1137 AM CDT SUN APR 2 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG NORTHWEST WINDS AROUND 30 MPH...WITH GUSTS TO 45 MPH...WILL
CONTINUE INTO THIS EVENING. A WIND ADVISORY IS POSTED THROUGH 9 PM
THIS EVENING.

DUE TO THE STRONG WINDS AND LOWERING RELATIVE HUMIDITIES...THE
GRASSLAND FIRE DANGER INDEX WILL REACH THE VERY HIGH CATEGORY FOR
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY.
SUBSEQUENT OUTLOOKS WILL BE UPDATED TO REFLECT THE POTENTIAL
FOR ANY HAZARDOUS WEATHER AS THAT TIME NEARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, Apr 2, 8:57 AM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
857 AM CDT SUN APR 2 2006

NEZ085-021430-
WEBSTER-
857 AM CDT SUN APR 2 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WEBSTER COUNTY...

AT 855 AM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5
MILES SOUTH OF RIVERTON...OR 37 MILES NORTHEAST OF PHILLIPSBURG...AND
MOVING EAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  INAVALE AT 910 AM CDT...
  RED CLOUD AT 925 AM CDT...
  GUIDE ROCK AT 930 AM CDT...

A BRIEF PERIOD OF HEAVY RAIN...AND PENNY TO NICKEL SIZE HAIL ARE
EXPECTED WITH THESE STORMS.

MONTEFUSCO
Special weather statement, Apr 2, 9:26 AM CDT, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
926 AM CDT SUN APR 2 2006

NEZ086-021530-
NUCKOLLS-
926 AM CDT SUN APR 2 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NUCKOLLS COUNTY...

AT 922 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RED CLOUD...OR 39 MILES SOUTH OF HASTINGS...
AND MOVING EAST AT 30 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  BOSTWICK AT 950 AM CDT...
  SUPERIOR AT 1000 AM CDT...
  HARDY AT 1015 AM CDT...

A BRIEF PERIOD OF HEAVY RAIN...AND DIME SIZE HAIL ARE EXPECTED WITH
THIS STORM.

MONTEFUSCO
Special weather statement, Apr 2, 9:53 AM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
953 AM CDT SUN APR 2 2006

NEZ086-021530-
NUCKOLLS-
953 AM CDT SUN APR 2 2006

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR NUCKOLLS COUNTY...

AT 948 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF BOSTWICK...OR 35 MILES SOUTH OF
HASTINGS...AND MOVING EAST AT 20 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  NELSON AT 1005 AM CDT...
  NORA AT 1015 AM CDT...
  OAK AT 1030 AM CDT...

HEAVY RAIN...DIME SIZE HAIL...AND WINDS TO AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.

MONTEFUSCO

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:10 PM CSTSevere Thunderstorm WarningGIDPhillips45 min
Apr 2, 3:53 AM CDTWind AdvisoryGIDJewell, Mitchell, Osborne, Phillips, Rooks, Smith16 hr
Apr 1, 7:17 PM CSTSevere Thunderstorm WarningGIDFurnas24 min
Apr 1, 7:52 PM CSTSevere Thunderstorm WarningGIDKearney25 min

Nearby

High Wind Warnings in Nebraska, 2006High Wind Warnings in Kansas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.